Jump to content

Saphris & Extreme restlessness & overstimulation


Recommended Posts

I've been on Saphris for a few days short of a month.

 

5mg for 1 week made me manic - I spent a good thousand dollars that week buying a new bike, backpacking equipment, art supplies, making grandiose plans to hike, bike, paint, do all the things.

 

10mg now for 2.5 weeks. I thought that this was the magic dosage, but every day I am getting more and more restless. Today, right now, I am literally stranded in my bathroom on the floor with a hairdryer on because the noise, chaos, anxious pull in my brain and body is so intense that I physically cannot handle being in a larger space with any other noises. I'm going to lose it. I'm just sitting here crying praying the Klonopin I took an hour ago will take enough of an edge off that I can get off the floor and go take another one. I need another one.

 

Appointment with the psych tomorrow. IDK if anyone has ever experienced this...severe restlessness. I feel like I have to have to have to DO something only the moment I start doing the thing...even before I start doing it... I'm fretting over the next thing I have to DO until I get so emotionally spun up that I...well...end up on my bathroom floor with the hairdryer on to block out all noises and keep me warm.

 

Come on, self... up... go take another Klonopin... up up up up up

Link to comment
Share on other sites

It sounds like "akathisia." It's horrible, and you can't really think your way out of it. It is a listed side effect of Saphris.
 

http://www.drugs.com/pro/saphris.html

This is just wikipedia, but it describes it. Can be mild to very severe, and has an emotional component on top of the need to move.

 

http://en.wikipedia.org/wiki/Akathisia

You might need to call an emergency room and ask them if they can help you if it gets unbearable.

If it really is akathisia, consider:

They might not know it is a side effect of Saphris. They might not know what it is and think you are in psychosis, so bring the Saphris.

I think benzos are the first thing to try, and some say Benadryl, or beta-blockers.


I am sorry you are having this. I know about it because it happened to me, and I had no idea what was going on. Long time ago, and I am off all meds now partly because of it.

Hang in there, remember to breathe. It should get better but if it is Akathisia, I think it means dumping the Saphris or lowering the dose. I hope your doc knows about it. Not all do. Some try to increase the dose, or call it mania, or worsening of symptoms, and increase the dose or add another drug.

 

Edited by Lurksalot
Link to comment
Share on other sites

I'm so sorry you're not feeling well!  I too have restlessness and can't stand it.  Wonder if this is worse than the depression?

 

Can you get a script for Contigen and get your dr to lower the dose of the Saphris?

 

Hang in there! I hope you're feeling better soon.

Edited by Fluffypinkbunny
Link to comment
Share on other sites

 Share

×
×
  • Create New...